Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 1:52 AM CDT for Waushara County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 1:52 AM CDT (06:52 UTC)
- Expired
- Jun 5, 2005, 2:19 AM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 050653 SVRGRB WIC137-050715- /O.NEW.KGRB.SV.W.0016.050605T0652Z-050605T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 152 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN THIS INCLUDES THE CITY OF WAUTOMA * UNTIL 215 AM CDT * AT 148 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF WAUTOMA...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUTOMA BY 200 AM... LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958 $$ KIECKBUSCH
2 follow-up statements
000 WWUS53 KGRB 050703 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 202 AM CDT SUN JUN 5 2005 WIC137-050715- /O.CON.KGRB.SV.W.0016.000000T0000Z-050605T0715Z/ WAUSHARA WI- 202 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR WAUSHARA COUNTY... AT 201 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAUTOMA...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILD ROSE BY 210 AM... THIS STORM PRODUCED GUSTY WINDS NEAR THE COLOMA AREA. LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958 $$ KIECKBUSCH
000 WWUS53 KGRB 050719 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 219 AM CDT SUN JUN 5 2005 WIC137-050729- /O.EXP.KGRB.SV.W.0016.000000T0000Z-050605T0715Z/ WAUSHARA WI- 219 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRED AT 215 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4400 8956 4401 8898 4421 8888 4421 8958 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT JUN 4 2005 .UPDATE... TORNADO WATCHES HAVE BEEN CANCELED FOR FCST AREA. REMAINDER OF FORECAST PRODUCTS WILL BE OUT SHORTLY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT SAT JUN 4 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1045 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT THROUGH SUNDAY EVENING. MORE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT...THEN SPREAD NORTHEAST ACROSS THE REST OF THE FORECAST AREA ON SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. A BRIEF BREAK IN THE ACTION IS POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...BUT MORE SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT THROUGH SUNDAY EVENING. LMZ521-522-541>543-564-051100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1045 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING THUNDERSTORMS ARE POSSIBLE SOUTH OF STURGEON BAY LATE TONIGHT...THEN ACROSS THE ENTIRE MARINE FORECAST AREA SUNDAY INTO SUNDAY EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL. AREAS OF FOG ARE LIKELY THROUGHOUT THE PERIOD. LOCALLY DENSE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 4, 8:05 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT SAT JUN 4 2005 WIZ010-018>021-030-031-035>039-045-048-049-074-050300- ONEIDA-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA- WINNEBAGO-CALUMET- INCLUDING RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON 805 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 392 IN EFFECT UNTIL 10 PM... TORNADO WATCH NUMBER 392 IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... ONEIDA LINCOLN LANGLADE OCONTO MENOMINEE MARATHON SHAWANO TORNADO WATCH NUMBER 392 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... WOOD PORTAGE WAUPACA OUTAGAMIE BROWN WAUSHARA WINNEBAGO CALUMET WIZ005-011-012-050300- VILAS-FOREST-FLORENCE- INCLUDING EAGLE RIVER AND CRANDON 805 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 395 IN EFFECT UNTIL MIDNIGHT... TORNADO WATCH NUMBER 395 IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... VILAS FOREST FLORENCE KIECKBUSCH WEATHER.GOV/GREENBAY
Local storm report, Jun 4, 8:39 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 7 S HOGARTY 44.93N 89.31W
06/04/2005 MARATHON WI LAW ENFORCEMENT
VERY BRIEF TOUCHDOWN
&&Special weather statement, Jun 4, 8:40 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 840 PM CDT SAT JUN 4 2005 WIZ011-018-019-030-050230- FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING CRANDON...TOMAHAWK...ANTIGO AND WAUSAU 840 PM CDT SAT JUN 4 2005 ISOLATED THUNDERSTORMS WERE PRODUCING BRIEF FUNNEL CLOUDS LATE THIS EVENING ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THESE FUNNELS MAY TOUCH THE GROUND FOR A MOMENT...THEN LIFT BACK UP INTO THE AIR. IF YOU SEE A FUNNEL OR TORNADO...MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. JKL WEATHER.GOV/GREENBAY
Special weather statement, Jun 4, 9:30 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT JUN 4 2005 WIZ005-010>012-018>021-030-031-074-050245- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- SOUTHERN OCONTO-MARATHON-SHAWANO- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND WAUSAU 930 PM CDT SAT JUN 4 2005 ...TORNADO WATCH CANCELED... TORNADO WATCH NUMBERS 392 AND 395 FOR NORTHERN WISCONSIN HAVE BEEN CANCELED. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 60 min |
| Jun 5, 2:44 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 31 min |
| Jun 5, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 55 min |
| Jun 5, 3:17 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 34 min |
| Jun 5, 3:21 AM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 5, 4:38 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 85 min |
| Jun 5, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 46 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 37 min |
| Jun 5, 5:36 PM CDT | Tornado Warning | GRB | Waupaca | 24 min |
| Jun 5, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 42 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 57 min |
| Jun 5, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.